MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305128
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material# 305128 batch# 3024960 it was reported by customer that needle in the box would not release the medication, and every 3rd needle or so will not stay on the syringe.Bd precisionglide needle 30g x 1, #305128 with lot#3024960, is reported to be defective my a physician office placing botox injections.At least 1 needle in the box would not release the medication, and every 3rd needle or so will not stay on the syringe.Staff are flushing with saline prior to drawing up and administering the rx.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation it was reported the needle would not release the medication and every third needle or so will not stay on the syringe.To aid in the investigation, three hundred samples were received for evaluation by our quality team.Two hundred ninety-seven samples came in sealed packaging blisters and three samples came in opened packaging blisters.Eighty samples were randomly selected for investigation.A visual inspection was performed, and no defects or imperfections were observed.Each of the eighty samples were then connected to a syringe with saline solution.Seventy-eight samples expelled the solution with a normal flow.The other two samples came in the opened packaging blisters and did not expel the solution; these needles are clogged.It could be possible for this defect to occur while passing the needle through the stopper vial clogging the needle with the stopper vial material.No connectivity issues were observed.A device history record review was completed for provided material number 305128, lot 3024960.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.There are quality controls currently in place to detect this type of defect during the production process such as a vision system that inspects 100% of all products for clogged needles.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
Additional information received: no patient harm: material# 305128 batch# 3024960 it was reported by customer that needle in the box would not release the medication, and every 3rd needle or so will not stay on the syringe.Verbatim: bd precisionglide needle 30g x 1, #305128 with lot#3024960, is reported to be defective my a physician office placing botox injections.At least 1 needle in the box would not release the medication, and every 3rd needle or so will not stay on the syringe.Staff are flushing with saline prior to drawing up and administering the rx.

Brand Name
NEEDLE 30X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19250209
Report Number1911916-2024-00325
Device Sequence Number17976167
Product Code FMI
UDI-Device Identifier30382903051282
UDI-Public(01)30382903051282
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305128
Device Lot Number3024960
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown